Alabama, 2006

Flash Flooding and Hail in Alabama, April 7, 2006

April 7, 2006 · NWS HUN · 58 events in 11 counties and zones

46 hail, 7 flash flood, 4 thunderstorm wind, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$580,000
Crop damage
None recorded
Events
58

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 7, 4:17 PM CST, 0 minutes earlier.

Area forecast discussion, Apr 7, 4:17 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
517 PM CDT FRI APR 7 2006

.RADAR UPDATE...

THIS IS REGARDING STORMS IN NORTHEAST MS N OF TUPELO.

TWO SUPERCELLS...POSSIBLY HP STORMS...ARE EXHIBITING STRONG
ROTATION...AND INDICATIONS OF DEVELOPING STRONG FORWARD FLANK
DOWNDRAFT WINDS.  THESE CELLS ALSO HAVE LARGE HAIL CORES (REFER TO
LSRMEG WITH BASEBALL HAIL REPORT).

RISK OF BOTH TORNADOES...AND WIDESPREAD STRAIGHT-LINE DAMAGING WINDS
ARE LIKELY AS THIS CLUSTER OF SUPERCELLS PROGRESSES INTO NW AL
BETWEEN 6-7 PM.

ALSO...WE ARE MONITORING THE RISK OF FLASH FLOOD PRODUCING RAINFALL
AS THESE STORMS MAY TEND TO TRAIN OVER SEVERAL HOURS.  MORE ON THIS
LATER.
&&

KULA
Hazardous weather outlook, Apr 7, 1:20 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI APR 7 2006

ALZ001>010-016-TNZ076-096-097-080100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
220 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND
MARSHALL COUNTIES.

THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING
THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS
BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO
BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD
INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4
AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL
AFTER 6 PM.

THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM
AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG
TORNADOES.

OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL
EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS.
THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE
HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME
AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR
FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST
OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS
AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY
SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL
WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND TONIGHT.

BCC

In the hours before

Special weather statement, Apr 7, 10:24 AM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1124 AM CDT FRI APR 7 2006

ALZ001>010-016-TNZ076-096-097-072300-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1124 AM CDT FRI APR 7 2006

...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON
THROUGH TONIGHT...

A POTENT STORM SYSTEM MOVING OUT OF THE CENTRAL PLAINS...COMBINED
WITH WARM UNSTABLE AIR AND VERY STRONG WINDS AND WIND SHEAR ALOFT...
WILL SET THE STAGE FOR A POTENTIALLY SIGNIFICANT SEVERE WEATHER
EVENT THIS AFTERNOON...AND CONTINUING THROUGH TONIGHT.

SCATTERED THUNDERSTORMS WILL INITIATE EARLY THIS AFTERNOON ACROSS
NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THROUGHOUT THE
AFTERNOON AND INTO THIS EVENING...EXPLOSIVE THUNDERSTORM DEVELOPMENT
IS EXPECTED TO OCCUR ACROSS THIS AREA...GRADUALLY SPREADING NORTH
AND EAST ACROSS THE TENNESSEE VALLEY. THE GREATEST THREAT OF SEVERE
WEATHER WILL OCCUR BETWEEN 3 PM AND MIDNIGHT...HOWEVER ISOLATED
SEVERE THUNDERSTORMS WILL BE POSSIBLE EVEN AFTER MIDNIGHT. SOME
OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE OF PRODUCING
LARGE HAIL...DAMAGING WINDS AND POSSIBLE STRONG TORNADOES.

OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL
EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS.
THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE
HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME
AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY.

PEOPLE SHOULD CONTINUE TO CLOSELY MONITOR WEATHER CONDITIONS
THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR THE LATEST WARNINGS OR
STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER
THREAT.

THUN/DJN
Special weather statement, Apr 7, 1:56 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
256 PM CDT FRI APR 7 2006

ALZ001>005-TNZ076-096-097-072100-
COLBERT-FRANKLIN AL-FRANKLIN TN-LAUDERDALE-LAWRENCE-LIMESTONE-
LINCOLN-MOORE-
256 PM CDT FRI APR 7 2006

...SEVERE WEATHER THREAT WILL INCREASE BETWEEN NOW AND 5 PM...

RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS NORTH AND CENTRAL
MISSISSIPPI...WITH MOVEMENT INTO NORTHWEST ALABAMA BY 5 PM...AND
SOUTHERN MIDDLE TENNESSEE BY 6 OR 7 PM.

THESE STORMS WILL QUICKLY BECOME SEVERE...WITH LARGE HAIL AND
TORNADOES POSSIBLE.

RESIDENTS SHOULD TAKE SEVERE WEATHER WARNINGS SERIOUSLY...AND BE
READY TO TAKE APPROPRIATE SHELTER.  THOSE IN MOBILE HOMES SHOULD BE
READY TO VACATE THEM IF A WARNING IS ISSUED...OR STORMS ARE
EXPECTED IN YOUR AREA.

KULA
Special weather statement, Apr 7, 2:58 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
358 PM CDT FRI APR 7 2006

ALZ001>005-TNZ076-096-097-072200-
COLBERT-FRANKLIN AL-FRANKLIN TN-LAUDERDALE-LAWRENCE-LIMESTONE-
LINCOLN-MOORE-
358 PM CDT FRI APR 7 2006

...SEVERE THUNDERSTORMS LIKELY IN NORTHWEST ALABAMA AND
SOUTHERN MIDDLE TENNESSEE THIS EVENING...

RAPID THUNDERSTORM DEVELOPMENT IS TAKING PLACE ACROSS
NORTHERN MISSISSIPPI...AND ARE EXPECTED TO MOVE NORTHEAST INTO
THE TENNESSEE VALLEY.  THESE STORMS WILL LIKELY PRODUCE
SEVERE WEATHER...INCLUDING HAIL TO BASEBALL SIZE AND POSSIBLY
STRONG TORNADOES.

THE STORMS WILL AFFECT LAUDERDALE...COLBERT...AND FRANKLIN
COUNTIES BETWEEN 5 AND 7 PM...AND AREAS ALONG AND WEST OF
INTERSTATE 65 BETWEEN 6 AND 9 PM.

RESIDENTS SHOULD TAKE SEVERE WEATHER WARNINGS SERIOUSLY...AND BE
READY TO TAKE APPROPRIATE SHELTER.  THOSE IN MOBILE HOMES SHOULD BE
READY TO VACATE THEM IF A WARNING IS ISSUED...OR STORMS ARE
EXPECTED IN YOUR AREA.  A TORNADO WATCH IS IN EFFECT UNTIL 8 PM.

KULA
Special weather statement, Apr 7, 3:45 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
445 PM CDT FRI APR 7 2006

ALZ001-072210-
LAUDERDALE-
445 PM CDT FRI APR 7 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LAUDERDALE COUNTY UNTIL
510 PM CDT...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF PINEFLAT...OR 13 MILES NORTHEAST
OF IUKA...MOVING EAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  THREET.
  CLOVERDALE.
  ZIP CITY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

CBD
Special weather statement, Apr 7, 4:05 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
505 PM CDT FRI APR 7 2006

ALZ001>005-072300-
COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE-LIMESTONE-
505 PM CDT FRI APR 7 2006

...PREPARE FOR SEVERE THUNDERSTORMS BETWEEN NOW AND 7 PM...

SEVERE THUNDERSTORMS WILL MOVE INTO NORTHWEST ALABAMA...
INCLUDING FRANKLIN...COLBERT...AND LAUDERDALE COUNTIES OVER THE
NEXT 1 TO 2 HOURS.  THESE STORMS WILL HAVE A HIGH PROBABILITY OF
LARGE HAIL...AND A THREAT FOR TORNADOES AND DAMAGING WINDS.  THIS
THREAT WILL SHIFT INTO LIMESTONE AND LAWRENCE COUNTIES BETWEEN 6
AND 7 PM.

THIS IS A DANGEROUS SITUATION.

RESIDENTS SHOULD TAKE SEVERE WEATHER WARNINGS SERIOUSLY...AND BE
READY TO TAKE APPROPRIATE SHELTER.  THOSE IN MOBILE HOMES SHOULD BE
READY TO VACATE THEM IF A WARNING IS ISSUED...OR STORMS ARE
EXPECTED IN YOUR AREA.  A TORNADO WATCH IS IN EFFECT UNTIL 8 PM.

ALZ006-007-016-TNZ076-096-097-072300-
CULLMAN-FRANKLIN TN-LINCOLN-MADISON-MOORE-MORGAN-
505 PM CDT FRI APR 7 2006

...SEVERE THUNDERSTORMS LIKELY AFTER 6 PM...

SEVERE THUNDERSTORMS WILL MOVE NORTHEAST FROM MISSISSIPPI AND
NORTHWEST ALABAMA BETWEEN 6 AND 9 PM.

THESE STORMS WILL POSE A HIGH THREAT OF LARGE HAIL.  TORNADOES ARE
ALSO POSSIBLE.

THIS IS A POTENTIALLY DANGEROUS SITUATION.

RESIDENTS IN THESE AREAS SHOULD MONITOR WEATHER CONDITIONS CLOSELY
AND TAKE ANY SEVERE WEATHER WARNING SERIOUSLY.  THOSE IN MOBILE
HOMES SHOULD BE PREPARED TO LEAVE THEM FOR ADEQUATE SHELTER...
PERHAPS NOW BEFORE STORMS POTENTIALLY STRIKE.

KULA

The radar

The Columbus AFB radar (KGWX), 98 km away, was scanning. The volume nearest the first event began at 22:16 UTC.

Open the radar archive at this moment

Event by event

46 hail, 7 flash flood, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Colbert

When
April 7, 4:17 PM CST to 4:19 PM CST
Where
Colbert County, 5 mi W of Cherokee
Measured
1.75 in hail
Property damage
$2,000
Reported by
AMATEUR RADIO
Coordinates
34.750, -88.050

Golf ball size hail was reported along the Mississippi and Alabama state line with some minor damage indicated to two cars.

Hail, Lauderdale

When
April 7, 4:55 PM CST to 4:58 PM CST
Where
Lauderdale County, 5 mi N of Florence
Measured
1.75 in hail
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
34.867, -87.667

Golf ball size hail was reported near the intersection of highway 157 and county road nine in Petersville. The hail produced moderate damage to three cars.

Hail, Lauderdale

When
April 7, 5:15 PM CST to 5:17 PM CST
Where
Lauderdale County, Zip City
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.950, -87.667

Golf ball size hail was reported.

Thunderstorm Wind, Colbert

When
April 7, 5:33 PM CST to 5:34 PM CST
Where
Colbert County, Muscle Shoals
Measured
66 kt (76 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.750, -87.667

Thunderstorm wind gust measured at Muscle Shoals Airport by ASOS equipment.

Thunderstorm Wind, Colbert

When
April 7, 5:35 PM CST
Where
Colbert County, 7 mi ESE of Cherokee
Measured
60 kt (69 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
34.933, -86.983

A trained spotter reported that several tree branches were snapped off and a flag pole was bent to the ground by thunderstorm winds.

Hail, Limestone

When
April 7, 6:20 PM CST to 6:22 PM CST
Where
Limestone County, Elkmont
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.983, -86.650

A trained spotter reported hail to golf ball size occurring along interstate 65 at the Elkmont exit.

Hail, Madison

When
April 7, 6:40 PM CST to 6:42 PM CST
Where
Madison County, 5 mi NW of Hazel Green
Measured
1.75 in hail
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
34.933, -86.750

Golf ball size hail was reported by the public. The hail lightly damaged seven cars and a few homes.

Hail, Madison

When
April 7, 6:42 PM CST to 6:44 PM CST
Where
Madison County, 2 mi N of Toney
Measured
2.75 in hail
Property damage
$40,000
Reported by
EMERGENCY MANAGER
Coordinates
34.850, -86.517

Tennis ball size hail was reported at Old Railroad Bed Road in the Bobo community. Several cars and windows were damaged at a few homes in this area.

Thunderstorm Wind, Madison

When
April 7, 6:45 PM CST to 6:47 PM CST
Where
Madison County, Moores Mill
Measured
60 kt (69 mph) estimated sustained
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
34.983, -86.733

A roof was nearly completely blown off of a home near the intersection of Charley Patterson and Timberwind drive at Moores Mill, Alabama.

Hail, Madison

When
April 7, 6:49 PM CST to 6:51 PM CST
Where
Madison County, Elkwood
Measured
1 in hail
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
34.967, -86.583

Quarter size hail was reported near the intersection of Elkwood Section Road and Butter-and-Egg Road near Elkwood, Alabama. The hail produced minor damage to several vehicles.

Hail, Madison

When
April 7, 6:52 PM CST to 6:54 PM CST
Where
Madison County, Fisk
Measured
1.75 in hail
Property damage
$35,000
Reported by
EMERGENCY MANAGER
Coordinates
34.433, -88.133

Golf ball size hail was reported near the intersection of Highway 231 and Elkwood Section road. The hail damaged several vehicles and windows and roofs of three homes.

Hail, Franklin

When
April 7, 6:59 PM CST to 7:00 PM CST
Where
Franklin County, Red Bay
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.983, -86.733

Nickel size hail was reported.

Hail, Madison

When
April 7, 7:00 PM CST to 7:02 PM CST
Where
Madison County, Elkwood
Measured
1.75 in hail
Property damage
$25,000
Reported by
TRAINED SPOTTER
Coordinates
34.733, -87.700

Golf ball size hail was reported. The hail damaged several vehicles.

Flash Flood, Colbert

When
April 7, 7:00 PM CST to 7:15 PM CST
Where
Colbert County, Tuscumbia
Reported by
EMERGENCY MANAGER
Coordinates
34.683, -86.617

Heavy rain produced flash flooding with several inches of water over a few roads in Tuscumbia and Muscle Shoals.

Hail, Lauderdale

When
April 7, 7:06 PM CST to 7:07 PM CST
Where
Lauderdale County, Rogersville
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.433, -86.933

Quarter size hail was reported.

Hail, Franklin

When
April 7, 7:30 PM CST
Where
Franklin County, Russellville
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.667, -86.383

Nickel size hail was reported.

Hail, Colbert

When
April 7, 7:38 PM CST to 7:40 PM CST
Where
Colbert County, 2 mi NW of Littleville
Measured
1.75 in hail
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
34.533, -86.600

Golf ball size hail was reported near Colbert Heights. The large hail damaged several vehicles and produced slight damage to the roofs of two homes.

Hail, Lawrence

When
April 7, 7:57 PM CST
Where
Lawrence County, Courtland
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.522, -87.311 (the zone’s center; the record gives no point)

Quarter size hail was reported.

Hail, Franklin

When
April 7, 8:13 PM CST to 8:15 PM CST
Where
Franklin County, Phil Campbell
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.467, -86.800

Quarter size hail was reported.

Flash Flood, Colbert

When
April 7, 8:15 PM CST to 9:00 PM CST
Where
Colbert County, Tuscumbia
Reported by
EMERGENCY MANAGER
Coordinates
34.700, -86.383

Flash flooding was occurring with several inches of water over the road, washing old Lee road out in Tuscumbia.

Hail, Madison

When
April 7, 8:46 PM CST
Where
Madison County, Madison
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.633, -86.283

Penny size hail was reported.

Hail, Madison

When
April 7, 8:46 PM CST
Where
Madison County, Harvest
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.467, -86.533

Quarter size hail was reported.

Hail, Franklin

When
April 7, 8:54 PM CST
Where
Franklin County, 5 mi S of Russellville
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.400, -86.450

Quarter size hail was reported.

Flash Flood, Madison

When
April 7, 8:55 PM CST to 9:30 PM CST
Where
Madison County, Huntsville
Reported by
EMERGENCY MANAGER
Coordinates
34.533, -86.400

Flash flooding was occurring as several inches of water was over the road at the intersection of Jeff Road and Blake Bottom Road in Huntsville.

Flash Flood, Limestone

When
April 7, 9:00 PM CST to 10:00 PM CST
Where
Limestone County, Athens
Reported by
AMATEUR RADIO
Coordinates
34.533, -86.267

Flash flooding was occurring as several inches of water was over the road along highway 72.

Flash Flood, Madison

When
April 7, 9:00 PM CST to 10:00 PM CST
Where
Madison County, Huntsville
Reported by
AMATEUR RADIO
Coordinates
34.217, -87.050

Flash flooding was occurring as several inches of water was over the road along highway 72 heading west to the Madison and Limestone county line.

Thunderstorm Wind, Lawrence

When
April 7, 9:00 PM CST
Where
Lawrence County, 2 mi W of Moulton
Measured
60 kt (69 mph) estimated sustained
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
34.867, -85.850

Thunderstorm winds damaged an outdoor shed with the roof partially blown off of the shed along with a few power lines blown down by the thunderstorm winds.

Hail, Lawrence

When
April 7, 9:02 PM CST to 9:04 PM CST
Where
Lawrence County, 5 mi NE of Moulton
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.183, -86.833

Quarter size hail was reported.

Hail, Franklin

When
April 7, 9:07 PM CST to 9:09 PM CST
Where
Franklin County, 3 mi E of Phil Campbell
Measured
1.75 in hail
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
34.500, -85.867

Golf ball size hail was reported. Several vehicles had minor to moderate hail damage.

Hail, Morgan

When
April 7, 9:09 PM CST to 9:11 PM CST
Where
Morgan County, Trinity
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.583, -85.600

Golf ball size hail was reported.

Hail, Morgan

When
April 7, 9:10 PM CST
Where
Morgan County, 2 mi NW of Hartselle
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.467, -85.783

Nickel size hail was reported.

Hail, Morgan

When
April 7, 9:13 PM CST to 9:15 PM CST
Where
Morgan County, Decatur
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.717, -87.850

Golf ball size hail was reported near Highway 67 in Decatur.

Flash Flood, Madison

When
April 7, 9:15 PM CST to 10:00 PM CST
Where
Madison County, Huntsville
Reported by
EMERGENCY MANAGER
Coordinates
34.833, -87.283

Several inches of water was over the road at the intersection of Moores Mill and Patterson road in Huntsville.

Hail, Morgan

When
April 7, 9:15 PM CST to 9:20 PM CST
Where
Morgan County, 1 mi E of Decatur
Measured
2 in hail
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
34.517, -87.733

Hail two inches in diameter produced damage to several vehicles and minor roof damage to three homes.

Hail, Morgan

When
April 7, 9:24 PM CST to 9:28 PM CST
Where
Morgan County, 2 mi W of Priceville
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.600, -87.683

Golf ball size hail was reported.

Hail, Madison

When
April 7, 9:32 PM CST to 9:33 PM CST
Where
Madison County, Madison
Measured
2 in hail
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.667, -87.300

Two inch diameter hail was recorded at the Huntsville International Airport ASOS site at the airport. Six vehicles were slightly damaged at the airport due to the large hail.

Flash Flood, Madison

When
April 7, 9:36 PM CST to 10:00 PM CST
Where
Madison County, Huntsville
Reported by
GENERAL PUBLIC
Coordinates
34.350, -87.700

Several inches of water was over the road along Wall Triana road.

Hail, Madison

When
April 7, 9:40 PM CST to 9:42 PM CST
Where
Madison County, Huntsville
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.733, -87.700

Quarter size hail was reported at the corner of Drake and Patton roads on the east side of Redstone Arsenal.

Hail, Lawrence

When
April 7, 9:40 PM CST
Where
Lawrence County, 2 mi SE of Speake
Measured
1.75 in hail
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
34.700, -86.767

Golf ball size hail was reported. A few vehicles were slightly damaged by the large hail.

Hail, Morgan

When
April 7, 9:45 PM CST to 9:47 PM CST
Where
Morgan County, Danville
Measured
1.75 in hail
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
34.850, -86.767

Golf ball size hail produced light to moderate damage to several cars and roof damage to a few homes.

Hail, Madison

When
April 7, 9:53 PM CST
Where
Madison County, 3 mi S of Huntsville
Measured
1.5 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.450, -87.733

Walnut size hail was reported.

Hail, Morgan

When
April 7, 9:53 PM CST to 9:55 PM CST
Where
Morgan County, Hartselle
Measured
2.5 in hail
Property damage
$40,000
Reported by
TRAINED SPOTTER
Coordinates
34.733, -86.617

Tennis ball size hail was reported and produced slight to moderate damage to around ten vehicles and five homes.

Hail, Madison

When
April 7, 9:58 PM CST
Where
Madison County, 2 mi S of Gurley
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.800, -86.983

Quarter size hail was reported.

Hail, Morgan

When
April 7, 10:00 PM CST
Where
Morgan County, Laceys Spg
Measured
1.75 in hail
Property damage
$40,000
Reported by
GENERAL PUBLIC
Coordinates
34.733, -86.617

Golf ball size hail covered the ground to a depth of six inches at the intersection of Deaton road and Highway 36 at Lacey Springs in Morgan county. The golf ball size hail slightly to moderately damaged several vehicles and roofs in this vicinity.

Lightning, Madison

When
April 7, 10:00 PM CST
Where
Madison County, Huntsville
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
34.483, -87.317

Lightning struck a home and produced a fire that damaged several electrical items in the home.

Hail, Morgan

When
April 7, 10:01 PM CST to 10:03 PM CST
Where
Morgan County, Somerville
Measured
1.75 in hail
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
34.533, -87.217

Golf ball size hail was reported and produced some light to moderate damage to 15 vehicles in this vicinity.

Hail, Madison

When
April 7, 10:06 PM CST to 10:08 PM CST
Where
Madison County, Gurley
Measured
2.75 in hail
Property damage
$100,000
Reported by
STORM CHASER
Coordinates
34.350, -87.650

Baseball size hail occurred in this vicinity and was measured at four to five inches deep. Extensive tree damage was also noted along with slight to moderate damage to several vehicles and seven residences.

Hail, Jackson

When
April 7, 10:08 PM CST to 10:10 PM CST
Where
Jackson County, Woodville
Measured
1.75 in hail
Property damage
$25,000
Reported by
AMATEUR RADIO
Coordinates
34.617, -87.083

Golf ball size hail occurred in this vicinity and produced slight to moderate damage to several vehicles.

Hail, Morgan

When
April 7, 10:19 PM CST to 10:20 PM CST
Where
Morgan County, 2 mi E of Morgan City
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.417, -87.083

Nickel size hail was reported.

Hail, Marshall

When
April 7, 10:22 PM CST to 10:24 PM CST
Where
Marshall County, Union Grove
Measured
1.75 in hail
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
34.450, -86.950

Golf ball size hail was reported and produced slight to moderate damage to six vehicles and roofs of two homes as per emergency management.

Hail, Madison

When
April 7, 10:30 PM CST
Where
Madison County, New Hope
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.617, -86.983

Nickel size hail was reported.

Hail, Marshall

When
April 7, 10:32 PM CST
Where
Marshall County, Grant
Measured
1.75 in hail
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
34.733, -86.617

Golf ball size hail was reported. The large hail produced slight to moderate damage to seven vehicles in this vicinity.

Hail, Cullman

When
April 7, 10:32 PM CST
Where
Cullman County, Jones Chapel
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.617, -86.967

Quarter size hail was reported.

Hail, Jackson

When
April 7, 10:33 PM CST
Where
Jackson County, Stevenson
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.367, -86.917

Quarter size hail was reported.

Hail, Cullman

When
April 7, 10:51 PM CST to 10:53 PM CST
Where
Cullman County, Cullman
Measured
1.75 in hail
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
34.700, -86.767

Golf ball size hail was reported at the intersection of U.S. highway 278 and Interstate 65 interchange. The hail produced slight to moderate damage to several vehicles and to roofs of five homes in this vicinity.

Hail, Dekalb

When
April 7, 10:58 PM CST to 11:02 PM CST
Where
Dekalb County, Rainsville
Measured
1.75 in hail
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
34.733, -86.617

Golf ball size hail was reported. The hail produced slight to moderate damage to several vehicles and to the roof of three homes.

Hail, Dekalb

When
April 7, 11:15 PM CST
Where
Dekalb County, Mentone
Measured
1.75 in hail
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
34.733, -86.617

Golf ball size hail was reported. The hail produced slight to moderate damage to five cars and two homes.

Hail, Dekalb

When
April 7, 11:20 PM CST
Where
Dekalb County, Henagar
Measured
1.75 in hail
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
34.400, -87.050

Golf ball size hail was reported. The hail produced slight to moderate damage to a few vehicles and to the roof of one home in this vicinity.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499943, 5499944, 5499945, 5499946, 5499947, 5499948, 5499949, 5499950, 5499951, 5499952, 5499953, 5499954, 5499955, 5504847, 5504848, 5504849, 5504850, 5504851, 5504852, 5504853, 5504854, 5504855, 5504856, 5504857, 5504858, 5504859, 5504860, 5504861, 5504862, 5504863, 5504864, 5504865, 5503195, 5503196, 5503197, 5503198, 5503199, 5503200, 5503201, 5503202, and more.